Lightning, St. Lawrence
- When
- June 25, 9:00 PM EST
- Where
- St. Lawrence County, Morristown
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Lightning struck and damaged a house.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Lightning struck and damaged a house.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 25, 2:17 PM EST, 6 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 317 PM EDT SAT JUN 25 2005 FCST CHALLENGES ARE CHCS FOR THUNDERSTORMS...ALONG WITH HIGH TEMPS THRU TUES. .SYNOPSIS... WATER VAPOR TELLS THE STORY THIS AFTN WITH STRONG MID/UPPER LVL RIDGE ACRS FA AND SNE ATTM WITH PLENTY OF SUBSIDENCE/DRY AIR ALOFT. MEANWHILE...TROF AND ASSOCIATED 5H VORT ACRS CENTRAL CANADA/HUDSON BAY WL SUPPRESS RIDGE INTO MID ATLANTIC STATES AND ALLOW FOR A WEAK FRNT TO MV THRU OUR FA OVERNIGHT. HOWEVER...BEST ULVL WINDS AND 5H ENERGY WL STAY WELL NORTH OF FA...THEREFORE LIMITED THE THREAT FOR WIDESPREAD/ORGANIZED CONVECTION. SATL PIC SHOWS RIBBON OF CLOUDS ASSOCIATED WITH WEAK SFC CONVERGENCE THIS AFTN ACRS SOUTHERN CANADA WITH SLOW MOVEMENT TOWARD THE SLV. SCATTERED STORMS HAVE STARTED TO DEVELOP ALONG THIS FRNT WITH GENERAL MOVEMENT TO THE EAST AT 15 TO 20 MPH. TEMPS AHEAD OF THIS FRNT ARE INTO THE 90S WITH SFC DWPTS APPROACHING 70F...WHICH HAS CREATED AN UNSTABLE AIRMASS ACRS OUR CWA. HOWEVER...LATEST LAPS DATA SHOWS FA CAPPED WITH CIN VALUES >100...PROBABLY ASSOCIATED WITH WARM MID LVL TEMPS. MEANWHILE...CAPE VALUES ARE APPROACHING 3000 J/KG. WITH VERY UNSTABLE AIRMASS IN PLACE WL CONTINUE TO MONITOR RADAR THIS AFTN FOR ISOLATED TO SCATTERED DEVELOPING ALONG SFC FRNT OVER THE SLV AND NORTHERN BORDER COUNTIES. ELSEWHERE...AREA IS CAPPED AND NO ULVL OR SFC TRIGGER...FEEL CONVECTION WL NOT DEVELOP. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... WEAK SFC FRNT ACRS SOUTHERN CANADA NEAR THE SLV WL SLIDE OVER OUR FA DURING THE NIGHT. GIVEN SFC BASED CAPES NEAR 3000J/KG AT 00Z THIS EVENING...SOME SFC CONVERGENCE/FORCING...AND 0-6KM SHEAR PARAMETERS NEAR 35KTS WL CONT TO MENTION CHC POPS ALONG THE CANADIAN BORDER. HOWEVER...THREAT FOR CONVECTION WL END BY 06Z AS SFC HEATING/INSTABILITY DECREASES AND SUBSIDENCE/CAP BUILDS. FEEL WS-ETA 7H OMEGA FIELDS HAS GOOD HANDLE ON DEVELOPMENT OF UPDRAFTS AND ASSOCIATED STORM MOVEMENT. THIS SHOWS CONVECTION NEAR THE SLV CONVERGENCE ZNS BTWN 21-00Z THIS EVENING AND TRACKING EAST ALONG THE BORDER AND INTO NE VERMONT BY 06Z TONIGHT. SOUNDINGS STILL SHOW POTENTIAL FOR LOCALIZED GUSTY WINDS ASSOCIATED WITH THUNDERSTORM DOWNBURSTS. WL MENTION WIND GUSTS IN TEXT OF FA ACRS NORTHERN ZNS. WITH SFC DWPTS WELL INTO THE 60S TO NEAR 70F WL MENTION OVERNIGHT LOWS NEAR 70 CPV AND SOUTHERN VT TO 65F OVER NE KINGDOM AND SLV. SUNDAY...WEAK SFC FRNT PUSHES INTO SNE AS WINDS TURN TO A NORTHERLY DIRECTION ACRS OUR FA. HOWEVER...LIMITED CAA NOTED BEHIND FRNT WITH PROGGED 85H TEMPS BTWN 15-17C...THEREFORE EXPECT TEMPS BACK INTO THE U80S TO L90S. ONCE AGAIN WITH WEAK ULVL FORCING AND LIMITED SFC CONVERGENCE THE CHCS FOR TRW WL BE MINIMAL. BEST INSTABILITY PARAMETERS WITH SFC BASED CAPE AROUND 2000 J/KG WL BE ACRS SOUTHERN VT...THEREFORE WL MENTION LOW CHC POPS...ELSEWHERE WL KEEP SCHC WORDING. MONDAY-TUESDAY...LITTLE OVERALL CHANGE EXPECTED AS STRONG MID/UPPER LVL RIDGE REMAINS PARKED ACRS THE EASTERN CONUS. SEVERAL 5H VORTS WL CONT TO MV ACRS OUR FA ON PERIPHERY OF RIDGE. THIS ENERGY COMBINED WITH SFC HEATING AND LLVL INSTABILITY/WEAK FORCING FROM FRNT...WL CONT TO MENTION CHC POPS IN THE AFTN/EVENING. PROGGED 85H TEMPS CHANGE VERY LITTLE FROM MONDAY INTO TUESDAY...THEREFORE EXPECT HIGHS IN THE U80S TO L90S. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... A HIGH PRESSURE AREA OFF THE EAST COAST WILL BRING WARM AND HUMID AIR INTO THE REGION WEDNESDAY AND THURSDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. A COLD FRONT OVER THE EASTERN GREAT LAKES EARLY THURSDAY WILL MOVE EAST AND BE OVER THE FORECAST AREA LATE THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT...AND THEN MOVE OFF THE NEW ENGLAND COAST EARLY FRIDAY. MAX TEMPERATURES WILL BE IN THE 70S ON FRIDAY BEHIND THE COLD FRONT. WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR FRIDAY AS COLD POOL OF AIR ALOFT MOVES INTO THE REGION...SO SOME SCATTERED SHOWERS WILL BE POSSIBLE...AS SUGGESTED BY EARLIER GUIDANCE MODELS. NEW 12Z GFS MODEL RUN SUGGESTS THAT FRIDAY MAY REMAIN MOSTLY ON THE DRY SIDE...BUT FOR NOW WILL STAY WITH PREVIOUS CONTINUITY AND KEEP IN A CHANCE OF SHOWERS. DRIER AIR TO WORK INTO THE REGION FRIDAY NIGHT AND SATURDAY...SO WILL GO WITH FAIR AND DRY FORECAST. && .AVIATION (18Z-18Z)... MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOME PATCHY VALLEY FOG TO DEVELOP IN THE SHELTERED VALLEYS OF VERMONT AND NORTHERN NEW YORK AFTER 06Z...WITH POCKETS OF MVFR VISIBILITIES IN MIST EXPECTED THROUGH 11Z. OTHERWISE...MAINLY CLEAR SKIES OR JUST SOME SCATTERED CIRRUS CLOUDS EXPECTED THROUGH THE PERIOD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER SHORT TERM...TABER LONG TERM...WGH AVIATION...WGH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 533 AM EDT SAT JUN 25 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-260933- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 533 AM EDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... HOT AND INCREASINGLY HUMID CONDITIONS WITH TEMPERATURES IN THE 90S WILL CREATE HEAT INDICES...WHAT IT FEELS LIKE...APPROACHING 100 DEGREES. DO NOT OVER EXERT YOURSELF...DRINK PLENTY OF WATER, FIND SHADE OR AN AIR CONDITIONED BUILDING AS MUCH AS POSSIBLE AND NEVER LEAVE CHILDREN OR PETS AN A VEHICLE. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND COULD PRODUCE LOCALLY STRONG WINDS AS WELL AS PROFICIENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... MORE SHOWERS OR THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK AS WELL. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. SLW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 418 PM EDT SAT JUN 25 2005 NYZ026>028-030-031-VTZ001>007-016-017-252215- GRAND ISLE-ORLEANS-LAMOILLE-CALEDONIA-ESSEX-WESTERN FRANKLIN-EASTERN FRANKLIN-EASTERN CHITTENDEN-WESTERN CHITTENDEN-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- ...THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING ALONG AND SOUTH OF THE CANADIAN BORDER... AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS 15 MILES NORTH OF MASSENA...MOVING EAST AT 35 MPH. THE STRONGEST STORM WILL BE NEAR FORT COVINGTON BY 450 PM...NEAR TROUT RIVER...CONSTABLE BY 500 PM...NEAR CHURUBUSCO BY 530 PM...NEAR ELLENBURG DEPOT BY 540 PM...NEAR JERICHO BY 600 PM...NEAR BEEKMANTOWN AND WEST CHAZY BY 610 PM. THUNDERSTORMS MAY MOVE INTO NORTHWEST VERMONT AFTER 6 PM. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SISSON
The Ft Drum radar (KTYX), 94 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461003.